Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I cleanse my liver and kidneys
May 20, 2004

Over the past 6 years I have been on a number of cocktail treatments (viramune/epivir/zerit, Kaletra/epivir/zerit, Kaletra/viread/zerit, and now viread/reyataz/norvir/emtriva). I handle my meds well, for which I am thankful to be so lucky. But I am concerned about the damage to my liver and kidneys that may be occuring due to the toxicity of these medications. What can be done to help these vital organs cleanse and rebuild themselves? Thanks for your assistance.

Response from Dr. Henry

THere is no available treatment that is proven to cleanse/protect either the liver or kidney. Eating well, remaining well hydrated, monitoring for any signs of toxicity are some basic steps to take. Some alterative approaches to prevent toxicity that have been described are outlined in sources such as Jon Kaiser's book Healing HIV or at the www.daair.org website. Firm data supporting any form of de-toxification are sadly lacking. KH



Previous
neuropathy in feet
Next
avascular necrosis -- knee

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement